MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G03788
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was discovered by a distributor during product inspection that the packaging of a turbo-ject standard power injectable picc line picc was damaged and open at the bottom.Photos of the damage and opening were provided to the manufacturer.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.It was reported that the packaging of a turbo-ject standard power injectable picc line picc (upicds-5.0-ct-nt-1110) from lot ns10241582 was damaged.Specifically, the distributor found that the primary packaging was open at the bottom.Cook became aware of this event on 18jun2020 upon being notified by interfreight n.Y.The device did not make patient contact.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo of the device showing the bottom seal to be open was provided.The photo does not clearly show how much glue residue is present.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (ns10241582) revealed one related non-conformance for incomplete seal in which two devices were scrapped.A database search found no other events associated with the reported device lot.All nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as visual inspection of seals.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document [turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿how supplied do not use the product if there is doubt as to whether the product is sterile¿.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause for this event could not be determined.However, it is possible that the seal was pulled or damaged during shipping/transport.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10206830
Report Number1820334-2020-01212
Device Sequence Number3271062
Product Code LJS
UDI-Device Identifier00827002037885
UDI-Public(01)00827002037885(17)211231(10)NS10241582
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2021
Device Model NumberG03788
Device Catalogue NumberUPICDS-5.0-CT-NT-1110
Device Lot NumberNS10241582
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1